Encouraging start to latest steroid dose drop

Got to the end of the first full week on my new steroid dose, 8mg (down from 8.5mg), and definitely looking encouraging. Have some increased bladder incontinence, but minor by my standards. Much better at this point a week in than I expected to be, in terms of how things usually go wrong neurologically when I lower my steroids (I have cerebral/CNS vasculitis). So fingers crossed the latest drop will work, and in a couple of months I can look towards trying 7.5mg. I was last on 8mg in December 2008. And that didn't work out well, having to shoot up not long after, as high as 30mg before I could try lowering again. But I'm in a better patch now, and have been steadily lowering from 22.5mg since January 2014, very very slowly, sometimes having to go up again, but generally dropping. And also dropping other steroid-sparing immunosuppressive drugs, which I couldn't manage without before. Will probably hit a limit on my steroid lowering, but for now looking good. Yay!

4 Replies
oldestnewest

Hi vivdunstan

Good to know you are making headway, keep it up.

My daughter has cerebral/CNS vasculitis and is also coming off the steroids very slowly. She has recently experienced hair loss and the new growth is coming in very curley, she is not happy. I was wondering if you have had the same problem, we're not sure if it was the CNS or the meds, we are just thankful its getting thicker.

Wishing you luck with your meds.

Victoria

Reply

What meds was she on? Azathioprine and Cyclophosphamide were worst for me re hair loss. During Cyclophosphamide infusions my hair fell out masses, and yes it grew back curly. Though it took about 6-8 months before it started growing again at all.

I've been living with this illness since 1994, then aged 22. My story is online at

vasculitis.org.uk/living-wi...

Best wishes.

Reply

Ooh, I thought it was just me! My hair thinned drastically too and grew back curly. I was dead chuffed as I'd had very fine straight hair all my life and apart from having it very short, I couldn't do a thing with it. I thought that the curls were due to the cyclophosphomide (I've read that that can happen after chemo) but have noticed that they are straightening with my reduction in Pred :(

Reply

I'm really pleased for you, Viv, and have got my fingers crossed for you. Hope it continues to go well.

1 like
Reply

You may also like...